Alert archive / Utah / Red Flag Warnings in 2010

Red Flag Warning 6, NWS Salt Lake City, UT

June 17, 2010

NWS Salt Lake City, UT issued this red flag warning at Jun 17, 2010, 2:48 PM MDT. It took effect at Jun 18, 2010, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2010, 2:48 PM MDT (20:48 UTC)
In effect from
Jun 18, 2010, 12:00 PM MDT
Expired
Jun 19, 2010, 9:00 PM MDT
In force
33 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WWUS85 KSLC 172048
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
248 PM MDT THU JUN 17 2010

UTZ439-440-181100-
/O.NEW.KSLC.FW.W.0006.100618T1800Z-100620T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
248 PM MDT THU JUN 17 2010

...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO 9 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND
440 BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 6500 FEET...WHICH IS IN EFFECT FROM NOON
FRIDAY TO 9 PM MDT SATURDAY. 

* AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON 
  BELOW 6500 FEET...FIRE ZONE 440 SOUTH CENTRAL UTAH BELOW 6500 
  FEET.

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35
  MPH WILL OCCUR ON FRIDAY AND SATURDAY AFTERNOON. WINDS MAY DROP
  OFF FRIDAY NIGHT INTO SATURDAY MORNING BEFORE PICKING UP AGAIN
  SATURDAY AFTERNOON.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT
  BOTH FRIDAY AND SATURDAY AFTERNOON. VALUES IN SOME LOCATIONS MAY
  RECOVER ABOVE 15 PERCENT OVERNIGHT FRIDAY INTO SATURDAY. 

* IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL
  CREATE HAZARDOUS FIRE WEATHER CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
969 
WWUS85 KSLC 180922
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
322 AM MDT FRI JUN 18 2010

UTZ439-440-182130-
/O.CON.KSLC.FW.W.0006.100618T1800Z-100620T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
322 AM MDT FRI JUN 18 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND
440 BELOW 6500 FEET...

* AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON AND FIRE
  ZONE 440 SOUTH CENTRAL UTAH BELOW 6500 FEET.

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
  WILL OCCUR ON FRIDAY AND SATURDAY AFTERNOON. WINDS WILL DROP OFF
  FRIDAY NIGHT INTO SATURDAY MORNING BEFORE PICKING UP AGAIN
  SATURDAY AFTERNOON.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT
  BOTH FRIDAY AND SATURDAY AFTERNOON. VALUES IN SOME LOCATIONS MAY
  NOT RECOVER ABOVE 15 PERCENT OVERNIGHT FRIDAY INTO SATURDAY.

* IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL 
  CREATE HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
689 
WWUS85 KSLC 182109
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
309 PM MDT FRI JUN 18 2010

UTZ439-440-191100-
/O.CON.KSLC.FW.W.0006.000000T0000Z-100620T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
309 PM MDT FRI JUN 18 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440 BELOW
6500 FEET...

* AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON 
  BELOW 6500 FEET...FIRE ZONE 440 SOUTH CENTRAL UTAH BELOW 6500 
  FEET. 

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
  WILL OCCUR THIS AFTERNOON AND SATURDAY AFTERNOON. WINDS WILL
  DROP OFF OVERNIGHT INTO TOMORROW MORNING BEFORE PICKING UP AGAIN
  SATURDAY AFTERNOON.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT
  BOTH THIS AFTERNOON AND SATURDAY AFTERNOON. VALUES IN SOME
  LOCATIONS MAY NOT RECOVER ABOVE 15 PERCENT OVERNIGHT INTO
  SATURDAY.

* IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL 
  CREATE HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
816 
WWUS85 KSLC 190816
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
216 AM MDT SAT JUN 19 2010

UTZ439-440-192215-
/O.NEW.KSLC.FW.A.0003.100620T1800Z-100621T0600Z/
/O.CON.KSLC.FW.W.0006.000000T0000Z-100620T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
216 AM MDT SAT JUN 19 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440 BELOW
6500 FEET...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 
439 AND 440 BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE
WEATHER WATCH BELOW 6500 FEET...WHICH IS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH SUNDAY EVENING. 

* AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON 
  BELOW 6500 FEET...FIRE ZONE 440 SOUTH CENTRAL UTAH BELOW 6500 
  FEET.

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
  WILL OCCUR THIS AFTERNOON INTO THIS EVENING BEFORE TAPERING.
  WINDS ARE EXPECTED TO INCREASE AGAIN LATE MORNING
  SUNDAY...POTENTIALLY GUSTING GREATER THAN 30 MPH DURING THE
  AFTERNOON AND EARLY EVENING HOURS.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT
  THIS AFTERNOON. VALUES IN SOME LOCATIONS MAY NOT RECOVER ABOVE
  15 PERCENT OVERNIGHT INTO SUNDAY. 

* IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL 
  CREATE HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
661 
WWUS85 KSLC 191957
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
157 PM MDT SAT JUN 19 2010

UTZ439-440-201100-
/O.UPG.KSLC.FW.A.0003.100620T1800Z-100621T0600Z/
/O.NEW.KSLC.FW.W.0007.100620T1800Z-100621T0600Z/
/O.CON.KSLC.FW.W.0006.000000T0000Z-100620T0300Z/
UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH-
157 PM MDT SAT JUN 19 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440 BELOW
6500 FEET......FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
ZONES 439 AND 440 BELOW 6500 FEET...
...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE ZONES 439 
AND 440 BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT
MDT SUNDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON 
  BELOW 6500 FEET...FIRE ZONE 440 SOUTH CENTRAL UTAH BELOW 6500 
  FEET.

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
  WILL OCCUR THIS AFTERNOON INTO THIS EVENING BEFORE TAPERING OFF
  LATE THIS EVENING. WINDS WILL INCREASE AGAIN LATE MORNING
  SUNDAY...GUSTING TO GREATER THAN 30 MPH DURING THE AFTERNOON
  THROUGH EVENING HOURS.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 15 PERCENT
  THROUGH THIS EVENING. VALUES WILL QUICKLY DROP BELOW 15 PERCENT
  AGAIN BY LATE SUNDAY MORNING. IN SOME LOCATIONS HUMIDITIES MAY
  REMAIN NEAR 15 PERCENT TONIGHT.

* IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL 
  CREATE HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 17, 10:50 AM MDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 17, 10:50 AM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1050 AM MDT THU JUN 17 2010

.SYNOPSIS...A MILD AND DRY WEST SOUTHWEST FLOW WILL DEVELOP
HEADING INTO THE WEEKEND.

&&

.DISCUSSION...MOSTLY CLEAR SKIES EXIST ACROSS MUCH OF THE CWA THIS
MORNING...AS THE ACTIVE WEATHER OF THE PAST COUPLE DAYS HAS MOVED
OUT OF THE AREA...WITH THE BULK OF THE TROUGH OVER MONTANA AS OF
16Z. AFTER A COLD NIGHT ACROSS THE AREA...WITH A COUPLE OF RECORD
LOW MINIMUM TEMPERATURES BEING BROKEN...COOLER AIR WILL STILL
LINGER ACROSS NORTHERN UTAH THROUGH TODAY...LEADING TO FORECAST
DAYTIME HIGHS GENERALLY 10 TO 15 DEGREES FAHRENHEIT LOWER THAN
CLIMATOLOGICAL NORMALS.

AFTER A VERY ACTIVE SPRING AND FIRST HALF OF JUNE...IT APPEARS
THAT SUMMER-LIKE WEATHER WILL FINALLY BE ARRIVING IN UTAH AND
SOUTHWEST WYOMING. TEMPERATURES WILL WARM UP SIGNIFICANTLY ON
FRIDAY...WITH FORECAST HIGHS GENERALLY 5 DEGREES WARMER THAN
THURSDAY IN SOUTHERN UTAH...AND 10 TO 15 DEGREES WARMER IN THE
NORTHERN HALF OF THE CWA. WHILE A COUPLE OF SHORTWAVE TROUGHS WILL
BRUSH BY THE AREA THROUGH THE NEXT WEEK...THEY ARE EXPECTED TO BE
MOSTLY DRY...AND THE COOLER AIR ASSOCIATED WITH THEM WILL
PRIMARILY REMAIN NORTH OF THE UTAH/IDAHO BORDER. AS SUCH...QUIET
WEATHER AND TEMPERATURES NEAR NORMAL SHOULD DOMINATE INTO THE
BEGINNING OF NEXT WEEK.

THE FORECAST FOR TODAY LOOKS GOOD AND NO UPDATES ARE PLANNED FOR
THIS MORNING.

&&

.AVIATION...NO MAJOR WEATHER CONCERNS AT THE SLC TERMINAL TODAY AS
THE LOW PRESSURE SYSTEM EXITS THE AREA. LIGHT NORTHERLY SURFACE
WINDS ARE EXPECTED TO DEVELOP BETWEEN 16Z AND 18Z...AND INCREASE
THROUGH THE AFTERNOON HOURS.

&&

.FIRE WEATHER...A GENERALLY DRY AND WARM SOUTHWESTERLY FLOW IS
EXPECTED THROUGH THE REMAINDER OF THE WEEK. SOUTHWEST WINDS COULD
BECOME STRONG ENOUGH ALONG WITH LOWERING RH OVER FIRE ZONES 439 AND
440 BEGINNING FRIDAY AFTERNOON TO CREATE CRITICAL FIRE WEATHER
CONDITIONS THROUGH AT LEAST SATURDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

SCHOENING/HOSENFELD

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 17, 3:18 AM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
318 AM MDT THU JUN 17 2010

UTZ001>016-019>021-517-518-WYZ021-181200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
318 AM MDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR UINTA COUNTY IN SOUTHWEST
WYOMING. REED RESERVOIR 13 MILES SOUTHWEST OF MOUNTAIN VIEW
WYOMING IS LEAKING. PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHERLY WINDS ARE FORECAST TO INCREASE FRIDAY INTO THIS WEEKEND ACROSS
SOUTHERN UTAH. WHEN COMBINED WITH LOW HUMIDITY FORECASTS...LOCALIZED
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BEGINNING FRIDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 10:09 PM MDTSpecial Weather StatementSLCDavis, Weber66 min

Nearby

Red Flag Warnings in Utah, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.